• Share. Be Supported. Recover.

    We are a friendly, safe community supporting each other's mental health. We are open 24 hours a day, 365 days a year.

Tardive Dyskinesia

jax

jax

Well-known member
Joined
Nov 23, 2008
Messages
868
Location
Belfast, N.Ireland
I am on Seroquel as one of my Anti-psychotic and mood stablizers. I know that newer AP's tend not to have as many side effects as older ones; however, I have noticed over the past week of so that I am having uncontrollable tongue movements and I feel my lip twitching. I am very worried as I believe that my seroquel is the drug that has been keeping my relatively well. I would be very, very worried if I were to be taken off it.

For those who don't know . . .Tardive Dyskinesia (TD) often occurs in people who have been on (Usually older) AP's for a long time and is usually irreversibile, although sometimes when taken off the drug - it can go away. TD is what I feel I am experiencing (At least the beginning of it). It is often seen in the face and mouth. Tongue protruding, grimaces, squinting etc. I experienced it with risperidone and had to come off it. I don't know if there is a treatment for it now or if I will have to stop the Seroquel. Anyone know anything about this? I am so worried. Many thanks,
Jacqui
 
Colin76

Colin76

Well-known member
Founding Member
Joined
Apr 22, 2008
Messages
781
Location
Northampton
Hi Jax,

I developed TD a while after starting on the tegretol, legs jerking as i'm drifting off to sleep, twitching eye lids and lips even to the point where my hands would suddenly jerk while holding a hot mug of coffee. I spoke to my g.p about this and he wasn't all that helpfull. The psych said it was an unfortunate side effect of the meds and that it would eventualy go away. Well a year on i still get intermittent body movements though no were near enough as bad as they once were. I would honestly say speak to your pdoc as i'm sure he/she may be able to offer more insight into this and possibly find a med that has less side effects than others (i was taken off quetiapine as it eventualy caused dangerously high cholesterol / lipid levels and hypo thyroidism). most of the time with meds its trial and error, what works well for one person may not work so well for the next. Again speak to your pdod. Good luck.
 
jax

jax

Well-known member
Joined
Nov 23, 2008
Messages
868
Location
Belfast, N.Ireland
I rang my Pdoc's secretary this afternoon and told her what was going on with the movements in my mouth and lips. She told me she would get him to ring me me and he did ring back immediately. That doesn't happen often with him!! He sounded like he was in his car too. He said that we can't stop the seroquel as I do really need it.!! He obviously didn't get that I don't want TD.

He said that other anti-p's will cause me to develop TD too. The only other options are Clozaril or Olanzapine. Neither of which I want to try. Clozaril makes most people I know almost comatose, drool and cause weight gain. Olanzapine made me gain 3 or 4 stone. Dr B said that we would keep an close eye on it and decide what to do when I see him next. I really am worried as I definitely don't want this to get worse but I think I might fall apart and get quite ill if I come off it. I am so upset. I don't want to be on either one of his suggested medicines. :confused:
Jacqui

Oh forgot to say - thanks Colin.
 
Last edited:
Similar threads

Similar threads

Top